Ask Health Experts and Get Answers to Your Health Question ASAP
4 days ago, I took 2/3 of one 20mg prozac capsule and had bad side effects: anxiety, nausea, loss of appetite. I still feel the side effects today, although milder. Is this normal? How long will the effects wear off?
Prozac is a SSRI antidepressant and just like all other SSRI antidepressant can cause side effect like anxiety, nausea, lack of appetite, constipation or diarrhoea during the initiation of therapy.
In most cases, these side effects are transient and goes away within a week or two.
Ok. But I only took 1 dose.
However, you can ask your doctor to prescribe you a low dose of .25 mg of Clonazepam which can effectively control your anxiety symptoms in the mean while.
yes, a single dose can also cause these side effect
we usually prescribe Prozac in combination with Clonazepam to our patients
And for this long even after I stopped taking it completely?
and also prescribe medicine like Domperidone in combination with a Protoin Pump inhibitor like Pantroprazole to control the side effects like nausea and other gastric side effects.
yes, side effects may persist for few days because Prozac has a long half life and tend to stay for long duration in the body.
but don't worry, they will go away shortly.
ok maybe because I opened the capsule?
as I mentioned earlier, just discuss with your doctor about trying clonazepam in combination with Prozac
and a PPI -Domperidone combination.
You are most welcome. If these side effects persist or aggravate further, your doctor can prescribe you the medicine I mentioned above and that should control these side effects.
do you have any other question to ask?
If you do not require further assistance, please rate one of the positive ratings (3,4,5 / smiley faces) as this is the only way how we are compensated for our time and expertise.
Please take a moment to rate the answer.